Addiction: Substance Abuse Community
Suboxone withdrawal cold turkey
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Suboxone withdrawal cold turkey

My husband was put on Suboxone when he voluntarily went to a rehab hospital to get off Vicodin used for a year after a spinal fusion.  He asked to be weaned off the Vicodin, but the Dr. told him he would take his Xanax away if he didn't take Suboxone.  He did not want to take the Suboxine, but had been on Xanax for about 25 years for anxiety and panic attacks.  He accepted the Suboxone.  Over the next two years on Suboxone he gradually lost the will to live.  He went from an active AA participant (15 years recovering & sober alcoholic) to a man with almost no friends and no hobbies or interests at all.  He lost interest in his children, grandchildren, hobbies and even sex.  He took 16 mg of Suboxone and was taking 5 mg Xanax at the same time.  He got to the point that I expected I would find him dead one day when I returned from work because he had developed Sleep Apnea and COPD during this time and looked pale, bloated and ill.

On 1/26/10 he was admitted to a program to take him off the Suboxone.  Initially they tried to take him off the Suboxone and Xanax at the same time.  They substitued Valium for Xanax, but he did not do well so they put him back on Xanax.  He did not taper off the Suboxone, they took him off cold turkey.  He was in rehab for 16 days when our insurance said "no more", so he came home.  It is now 2/14/20 and he is still shaking, anxious and very ill.  He's nearly 60 years old and I'm concerned for his overall health.  He's taking Robaxin, Neurontin, and Clonidine for the withdrawal symptoms, 4.5 mg of Xanax each day and 150 Mg. of Seroquel to sleep.  I've been giving him multi-vitamin mineral supplements, BFood Complex and Omega 3-6-9 as well as making sure he eats at least something good 3 x each day.
  
After two years of Suboxone use at 16 mg per day how much longer should I expect this to go on?  I almost rushed him to the emergency room today.  He is disabled, but I need to return to work on the 22nd after taking time off to care for him.  

Thanks for any insight you can give.  He isn't willing to pay for rehab, but I will be taking him to a recovery counselor starting tomorrow.


This discussion is related to Physical side effects of long term Sub use.
Related Discussions
3 Comments Post a Comment
Blank
1184700_tn?1266495288
That's exactly why I hate insurance companies, It sounds like he's got some decent meds for what he's going through. Although comming off Xanax will be hard as well. Chlonidine should keep his blood pressure in check and Seroquil is pretty common these days for sleep. I just came off Methadone cold turkey so I totally understand what he's going through. I did it with virtually no meds, but if he's nearly 60 it's gonna be harder on him than me. I'd say he should start feeling alittle better in 3-4 weeks after the acute withdrawals. Then after that he's gonna have some ups and downs and still have trouble with sleep. Have him drink tons of water, and eat a good three meals a day. It also helps to take a good multi-vitamin.
Blank
1181804_tn?1333406405
There's a really good info sheet in the "Health Pages" section on the upper right hand corner of this page.  I referred to it several times as I was withdrawing from suboxone.   I know it *****, and it seems to last forever, because the suboxone stays in your system for so very long. Tell him to hang in there and again, this page might give you some info you're looking for.  Take care.
Blank
Avatar_m_tn
I started using suboxone after 10 years of using methadone and street opiates.  I used the street opiates to get off of the methadone and now I'm taking suboxone to get off of the street opiates.  I started using 3- 8mgs tabs a day and am now down to 6mgs a day. This has taken place over 8 months. It's been incredibly rough, but I am so serious about getting sober.  If your husband is taking as much as you say, then I'd be prepared for a long haul.  It won't be easy, but if he wants to do this he can, it's just going to take every moment of everyday telling himself 'I can do this....I can do this', along with doing everything he can to keep himself busy.  There were days when I was so anxiety ridden that I couldn't stop pacing around the house.  When I had days or even weeks like that I would clean my garage, or re-organize my bath room and kitchen cabinets.  I know it sounds odd, but doing whatever one can to keep their mind off of the pain really helps.  On the days where I could hardly pull myself out of bed, I would watch movies, read, or journal.  
I hope this helps and I wish the best for you and your husband.  
Today I am down to 6 mgs a day, and still struggle daily with how the heck I will move down from here.  But I keep up the positive self talk and one day I know that I will be free of this burden.
Best wishes!!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
2083449_tn?1381358308
Blank
Sonrissa
NV
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
3197167_tn?1348972206
Blank
clean_in_ks
KS
Avatar_f_tn
Blank
motye51
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN